Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 521, NWS Norman, OK

August 10, 2022Carter County, Jefferson County, Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2022, 6:10 PM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2022, 6:10 PM CDT (23:10 UTC)
Expired
Aug 10, 2022, 7:00 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, OK, Jefferson County, OK, Stephens County, OK

The radar

The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WUUS54 KOUN 102310
SVROUN
OKC019-067-137-110000-
/O.NEW.KOUN.SV.W.0521.220810T2310Z-220811T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
610 PM CDT Wed Aug 10 2022

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in southern Oklahoma...
  Southeastern Stephens County in southern Oklahoma...
  Southwestern Carter County in southern Oklahoma...

* Until 700 PM CDT.

* At 610 PM CDT, a severe thunderstorm was located 4 miles north of
  Healdton, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Healdton, Ringling, Cornish and Fox. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3420 9779 3439 9754 3431 9738 3407 9751
      3407 9756 3406 9756
TIME...MOT...LOC 2310Z 035DEG 9KT 3430 9751 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
1 follow-up statement
818 
WWUS54 KOUN 102340
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
640 PM CDT Wed Aug 10 2022

OKC019-067-137-110000-
/O.CON.KOUN.SV.W.0521.000000T0000Z-220811T0000Z/
Jefferson OK-Stephens OK-Carter OK-
640 PM CDT Wed Aug 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN JEFFERSON...SOUTHEASTERN STEPHENS AND SOUTHWESTERN
CARTER COUNTIES...

At 640 PM CDT, a severe thunderstorm was located 4 miles west of
Healdton, moving southwest at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Healdton, Ringling and Cornish. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3420 9779 3435 9758 3426 9744 3407 9751
      3407 9756 3406 9756
TIME...MOT...LOC 2340Z 035DEG 9KT 3424 9756 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:13 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 10, 4:13 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
413 PM CDT Wed Aug 10 2022

...New LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 155 PM CDT Wed Aug 10 2022

An mesoscale convective vorticity max (MCV) is drifting across
the southwest part of the forecast area from the earlier
convection. We are seeing isolated thunderstorms developing both
across north Texas and southwest Oklahoma. Many of the high-
resolution models also show convective inhibition becoming quite
low over southeast Oklahoma late this afternoon and so expect some
isolated storms to develop this afternoon farther east, and we
may be seeing this already with new development near
Ardmore/Healdton. The dewpoint depressions are not as high as we
have seen in recent days since the lingering showers and clouds
have kept temperatures a little lower, but the low- level air is
still dry enough to support strong winds from any the storms. The
storms are expected to mainly be diurnal in nature and decrease
this evening as we lose heating, but could linger a little longer
southwest if the MCV can help support those.

The focus for storms pushes south tomorrow and much of the
development tomorrow afternoon should be south of the forecast
area.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 339 PM CDT Wed Aug 10 2022

Overall, dry and hot conditions are expected this weekend and
into early next week as the upper ridge shifts slowly from the
central Rockies towards the plains. The ridge then weakens
slightly and broadens over much of the western half of the CONUS.
A jet max travels along the north and then east side of the
ridge Sunday night resulting in the amplification of the eastern
trough.

A shortwave then travels along the eastern side of the ridge,
within the northwest flow, which aids in the development of a
surface low pressure system somewhere over western KS or the
panhandles on Tuesday. Models differ on location of the wave and
surface low from this point and uncertainty remains on timing,
duration, and placement of showers and storms from late Tuesday
which will also impact forecast temperatures. Nevertheless,
models continue to point to a pattern shift with some rain
possible middle to end of next week. Max temperatures trend
downward with highs in the low 90s across northern Oklahoma on
Wednesday.

Thompson

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Wed Aug 10 2022

A few showers or storms will still be possible across north Texas
and perhaps far southern Oklahoma, although KSPS is the only TAF
site with a high enough chance for nearby storms to include any
mention in the 18Z TAFs. Apart from any showers or storms, VFR
conditions are expected with light winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  94  69  94 /   0   0   0   0
Hobart OK         71  97  69  96 /  10   0   0   0
Wichita Falls TX  74  99  72  97 /  20   0   0   0
Gage OK           65  94  65  95 /   0   0   0   0
Ponca City OK     66  94  66  95 /   0   0   0   0
Durant OK         71  96  71  95 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....01
AVIATION...26
Hazardous weather outlook, Aug 10, 12:32 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1232 PM CDT Wed Aug 10 2022

OKZ004>048-050>052-TXZ083>090-111200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1232 PM CDT Wed Aug 10 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Widely scattered showers and thunderstorms are possible through
tonight, mainly across southern Oklahoma and western north Texas.
Strong gusty winds and locally heavy rain are possible with
the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Heat...
Hot and dry conditions will return with triple digit temperatures
likely this weekend into early next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 10, 4:21 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Norman OK
421 PM CDT Wed Aug 10 2022

TXZ089-090-102145-
Clay TX-Archer TX-
421 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of southwestern Clay
and southeastern Archer Counties through 445 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Windthorst, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Windthorst and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3357 9849 3358 9827 3347 9823 3347 9842
      3340 9842 3340 9851
TIME...MOT...LOC 2121Z 355DEG 6KT 3351 9838

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Aug 10, 4:44 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
444 PM CDT Wed Aug 10 2022

TXZ090-102230-
Clay TX-
444 PM CDT Wed Aug 10 2022

...Strong thunderstorms will impact portions of southeastern Clay
County through 530 PM CDT...

At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Bluegrove to 3 miles
northwest of Stoneburg. Movement was southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bellevue, Bluegrove, Newport, Vashti, Shannon and Joy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3347 9841 3376 9817 3375 9798 3347 9798
TIME...MOT...LOC 2144Z 035DEG 8KT 3371 9814 3369 9796

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Aug 10, 5:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Norman OK
514 PM CDT Wed Aug 10 2022

TXZ090-102300-
Clay TX-
514 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of central Clay County
through 600 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Terral, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Henrietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3364 9798 3385 9835 3399 9807 3389 9797
TIME...MOT...LOC 2213Z 054DEG 8KT 3388 9803

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Aug 10, 5:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
542 PM CDT Wed Aug 10 2022

OKZ044-045-TXZ090-102315-
Cotton OK-Jefferson OK-Clay TX-
542 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of northwestern
Jefferson, southeastern Cotton and northeastern Clay Counties through
615 PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waurika, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waurika, Ryan, Petrolia, Byers and Sugden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3424 9806 3412 9790 3389 9800 3406 9835
TIME...MOT...LOC 2242Z 041DEG 10KT 3413 9804

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Aug 10, 5:52 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
552 PM CDT Wed Aug 10 2022

OKZ035>037-102330-
Kiowa OK-Tillman OK-Jackson OK-
552 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of northeastern
Jackson, south central Kiowa and northwestern Tillman Counties
through 630 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Warren, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altus, Tipton, Headrick, Friendship, Altus Air Force Base, Warren and
Tom Steed Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3484 9913 3472 9897 3450 9913 3466 9942
TIME...MOT...LOC 2252Z 041DEG 10KT 3473 9911

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Aug 10, 6:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
605 PM CDT Wed Aug 10 2022

OKZ039-045-046-102330-
Stephens OK-Carter OK-Jefferson OK-
605 PM CDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of northeastern
Jefferson, southeastern Stephens and west central Carter Counties
through 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Graham, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Healdton, Ringling, Loco, Graham, Cornish and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9748 3427 9737 3412 9758 3436 9774
TIME...MOT...LOC 2305Z 060DEG 6KT 3432 9751

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:12 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady3 hr
Aug 9, 7:49 PM CDTSpecial Weather StatementOUNGrady26 min
Aug 9, 8:02 PM CDTSpecial Weather StatementOUNTillman28 min
Aug 9, 8:10 PM CDTSpecial Weather StatementOUNStephens35 min
Aug 9, 8:36 PM CDTSpecial Weather StatementOUNStephens24 min
Aug 9, 8:39 PM CDTSpecial Weather StatementOUNLincoln36 min
Aug 9, 9:02 PM CDTSevere Thunderstorm WarningOUNLincoln43 min
Aug 9, 9:08 PM CDTSpecial Weather StatementOUNPayne37 min
Aug 9, 9:42 PM CDTSpecial Weather StatementOUNLincoln33 min
Aug 9, 11:22 PM CDTSpecial Weather StatementOUNSeminole23 min
Aug 10, 1:40 PM CDTSpecial Weather StatementOUNComanche35 min
Aug 10, 3:59 PM CDTSpecial Weather StatementOUNLove46 min
Aug 10, 4:14 PM CDTSpecial Weather StatementOUNJefferson31 min
Aug 10, 5:42 PM CDTSpecial Weather StatementOUNJefferson33 min
Aug 10, 5:52 PM CDTSpecial Weather StatementOUNJackson38 min
Aug 10, 6:05 PM CDTSpecial Weather StatementOUNCarter25 min
Aug 10, 6:15 PM CDTSpecial Weather StatementOUNCotton30 min
Aug 10, 6:20 PM CDTSevere Thunderstorm WarningOUNCotton40 min
Aug 10, 6:34 PM CDTSevere Thunderstorm WarningOUNJackson41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.